

INTERPRETATION: AN INTRODUCTION

Monday, 27 April 2020 | 9:00am-3:00pm
Webinar delivered over Zoom Platform – check email for link
Lisa Thompson (Interpretive Planner) & Virginia Catherall (Museum Educator)

8:30-9:00 am	Zoom channel open to join, trouble shoot, settle in
9:00–9:15 am	 Welcome and Introductions (Jennifer, Emily & Everyone) Zoom etiquette, housekeeping, introductions, group ground rules Agenda overview and goals for today
9:15–10:00 am	Interpretation Module Overview (Virginia & Lisa) What's in store for the INT Module Interpretation Standards and Unacceptable Interpretation Practices
10:00–10:15 am	BREAK – 15 minutes
10:15–11:45 am	 The Power of Storytelling (Lisa) Museums are uniquely positioned to tell stories in our communities HANDS-ON ACTIVITY #1: The Danger of a Single Story Discussion
11:45–12:00 pm	BREAK – 15 minutes
12:00–1:00 pm	 Telling Inclusive Stories (Virginia & Lisa) DEAI, facing change, and moving from "Voice of Authority" to "Many Voices" HANDS-ON ACTIVITY #2: Discussion of I Know the Moon What does the "Many Voices" approach look like in practice?
1:00–1:30 pm	LUNCH BREAK – 30 minutes
1:30-2:30 pm	 Building Community Partnerships (Lisa & Virginia) Expanding interpretive lenses through partnerships is essential and challenging work Case studies of inclusive interpretation through community partnerships HANDS-ON ACTIVITY #3: Building Partnerships Discussion
2:30-2:45 pm	BREAK – 15 minutes
2:45–3:00 pm	 Wrap-up & Look Ahead (Instructors & Everyone) Recap of the day, key takeaways, due dates, certificates Assignment: Draft a plan for building a meaningful relationship with a community partner that could impact your museum's interpretation. Administrative for next time Quick poll on how the webinar format worked for you today
3:00 pm onward	 Mentor Groups Break-out (Mentors with their 2-3 groups) Break into Museum Specific or Mentor Specific Zoom Rooms for Discussion of: How has today's content affected your priorities? Discussion of module projects